Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 12, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 23, 2015, 10:17 PM EDT for Huron County, Michigan. It took effect at Aug 24, 2015, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2015, 10:17 PM EDT (02:17 UTC)
- In effect from
- Aug 24, 2015, 10:00 AM EDT
- Expired
- Aug 24, 2015, 11:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WHUS43 KDTX 240217 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1017 PM EDT SUN AUG 23 2015 ...STRONG SOUTHWEST WINDS WILL CREATE DANGEROUS SWIM CONDITIONS FOR THE BEACHES OF WESTERN HURON COUNTY... .A COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS LAKE HURON AND LAKE ERIE OVERNIGHT. THE PASSAGE OF THE FRONT WILL BE MARKED BY COLDER AIR OVERSPREAD THE REGION THROUGH THE DAY ON MONDAY. GUSTY WEST- SOUTHWEST WINDS AHEAD OF A SECONDARY COLD FRONT ON MONDAY WILL LEAD TO HIGH WIND AND WAVES CONDITIONS ON MONDAY. MIZ049-241030- /O.NEW.KDTX.BH.S.0012.150824T1400Z-150825T0100Z/ HURON- 1017 PM EDT SUN AUG 23 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT MONDAY THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 10 AM EDT MONDAY THROUGH MONDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO PORT AUSTIN INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE HIGH WAVES OF 3 TO 5 FEET ON MONDAY FOR THE WEST AND SOUTHWEST FACING BEACHES OF HURON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
2 follow-up statements
400 WHUS43 KDTX 240756 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT MON AUG 24 2015 ...STRONG SOUTHWEST WINDS WILL CREATE DANGEROUS SWIM CONDITIONS FOR THE BEACHES OF WESTERN HURON COUNTY... .GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP TODAY IN ADVANCE OF ANOTHER COLD FRONT. THE STRONG WINDS WILL GENERATE LARGE WAVES AND CREATE DANGEROUS SWIM CONDITIONS INTO THIS EVENING. MIZ049-250100- /O.CON.KDTX.BH.S.0012.150824T1400Z-150825T0100Z/ HURON- 356 AM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO PORT AUSTIN INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE HIGH WAVES OF 3 TO 5 FEET ON MONDAY FOR THE WEST AND SOUTHWEST FACING BEACHES OF HURON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ HLO
952 WHUS43 KDTX 241948 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EDT MON AUG 24 2015 ...STRONG SOUTHWEST WINDS WILL CREATE DANGEROUS SWIM CONDITIONS FOR THE BEACHES OF WESTERN HURON COUNTY... MIZ049-250300- /O.EXT.KDTX.BH.S.0012.000000T0000Z-150825T0300Z/ HURON- 348 PM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO PORT AUSTIN INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN... * OVERVIEW/POTENTIAL IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE HIGH WAVES OF 3 TO 5 FEET INTO THE EVENING HOURS FOR THE WEST AND SOUTHWEST FACING BEACHES OF HURON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 10:00 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 23, 10:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 PM EDT SUN AUG 23 2015
.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE ALL BUT ENDED EXCEPT FOR TWO OF
THEM OVER ST. CLAIR COUNTY. THESE SHOULD BE OVER BY 03Z. CLEARING
SKIES ARE ALSO NOTED ACROSS MOST OF SE MI. RAP/RUC AND NAM
INDICATE THE UPSTREAM STRATOCU WILL STRUGGLE TO MOVE INTO THE
FORECAST AREA TONIGHT. WILL KEEP THE IDEA OF MOSTLY CLEAR SKIES
EXCEPT IN THE FAR NORTH AND NORTHWEST TWO OR THREE COUNTIES WERE
THEY WILL BE CLOSER TO THE BETTER MOISTURE FROM 850 AND BELOW FOR
PARTLY CLOUDY CONDITIONS. TEMPS WERE ON TARGET AND DID NOT CHANGE
FOR THE OVERNIGHT. ENOUGH OF A GRADIENT TO KEEP SOME WIND TONIGHT
SO THAT TEMPS WILL ONLY FALL TO MID 50S FOR MOST PLACES EXCEPT
FOR THE UPPER 50S FOR THE METRO DETROIT AREA.
&&
.AVIATION...ISSUED 700 PM EDT SUN AUG 23 2015
LINE OF SHOWERS WITH JUST AN ISOLATED THUNDERSTORM WILL AFFECT ALL
BUT THE MBS TAF SITE...BUT WILL END 01Z-03Z. A COUPLE OF HOURS WITH
GUSTY WEST WINDS BEHIND THE COLD FRONT THIS EVENING...BUT THEN
SHOULD SETTLE LESS THAN 10 KTS OVERNIGHT. AFTER THE COLD
FRONT...SKIES SHOULD BECOME MOSTLY CLEAR OR PARTLY CLOUDY. EXPECT
DIURNAL CU TO EXPAND ACROSS SE MI MONDAY MORNING AND AFTERNOON AS
GOOD LEVEL MOISTURE IN COMBINATION TO LOW LEVEL INSTABILITY WITH A
GOOD COOL FALL AIRMASS. SHOULD BE BKN BETWEEN 4K AND 6K FEET THROUGH
THE DAY. ALSO DIURNAL WEST WINDS WILL INCREASE DURING THE MORNING
WITH GUSTS IN EXCESS OF 25 KTS.
FOR DTW...TIMING FOR THE ENDING OF SHOWERS AND AN ISOLATED
THUNDERSTORMS LOOKS TO BE RIGHT AROUND 02Z...WITH QUICK CLEARING
BEHIND COLD FRONT AND GUSTY WEST WINDS TO AROUND 20 KTS DURING THE
EVENING. CLOUDS ARE THEN EXPECTED TO STRUGGLE FILL BACK IN HEADING
INTO MONDAY...BUT WEST SOUTHWEST WINDS WILL BECOME STRONG (25 KNOTS)
DURING THE DAY.
//DTW THRESHOLD PROBABILITIES...
* LOW FOR CEILINGS AT OR BELOW 5000 FT OUTSIDE OF THE
WINDOW OF SHOWERS/THUNDERSTORMS THROUGH 02Z.
* LOW FOR THUNDERSTORMS WITHIN THE IMMEDIATE AIRSPACE BETWEEN 00Z-
02Z.
&&
.PREV DISCUSSION...ISSUED 220 PM EDT SUN AUG 23 2015
SHORT TERM...TONIGHT
STRONG WESTERLY JET (80 KNOTS AT 500 MB) AND MID LEVEL DRY SLOT
IMPINGING ON LOWER MICHIGAN THIS AFTERNOON...PUSHING THE SURFACE
COLD FRONT THROUGH THE STATE BY EARLY EVENING. NEARLY SOLID LINE OF
SHOWERS AND SCATTERED-NUMEROUS THUNDERSTORMS OVER WESTERN LOWER
MICHIGAN...BUT NO SEVERE WIND GUSTS THUS FAR. INSTABILITY OVER
SOUTHEAST MICHIGAN REMAINS PATHETIC TO NIL...PER 18Z DTX SOUNDING
DUE TO SURFACE DEW PTS IN THE UPPER 50S TO AROUND 60 DEGREES AND A
WARMER THAN EXPECTED -8 C TEMP AT 500 MB. NONE-THE-LESS...NARROW
RIBBON OF MOISTURE IMMEDIATELY AHEAD OF THE COLD FRONT WILL ATTEMPT
TO BOOST LOW LEVEL MOISTURE/SURFACE DEW PTS BRIEFLY INTO THE MID
60S...WHICH COULD STILL BE SUFFICIENT TO ALLOW FOR A FEW LOW TOPPED
ORGANIZED CELLS PRODUCING DAMAGING WINDS DUE TO INCREASE IN BULK
SHEAR (0-6 KM TO AROUND 40 KNOTS/0-1 KM OF 15 TO 20 KNOTS) ALONG THE
FRONT. WEAK/ISOLATED TORNADO REMAINS A REMOTE POSSIBILITY AS WELL.
HOWEVER...MID LEVEL LAPSE RATES WILL NOT BE MUCH HELP (WEAK)...AS
RELATIVELY WARM 500 MB TEMPS HOLD STEADY OR ACTUALLY MAY RISE
SLIGHTLY AS MAIN MID LEVEL COLD POOL TRACKS CLOSER TO THE STRAIGHTS.
ONCE COLD FRONT CLEARS THE CWA EARLY THIS EVENING...EXPECTING SKIES
TO BE MOSTLY CLEAR...AS WE ARE DOMINATED BY THE MATURE DRY SLOT.
MODEST LOW LEVEL COLD ADVECTION...LOWERING DEW PTS INTO THE
50S...COUPLED WITH WINDS ATTEMPTING TO DECOUPLE SHOULD TRANSLATE TO
MINS IN THE 50S TO AROUND 60 DEGREES.
LONG TERM...MONDAY THROUGH NEXT SUNDAY
THE SEASONALLY DEEP UPPER LOW WHICH LIFTED NORTH OF MINNESOTA TODAY
WILL SLOWLY MEANDER ITS WAY EAST ACROSS LAKE SUPERIOR AND NRN
ONTARIO MONDAY THROUGH WEDNESDAY. THIS SYSTEM WILL RESULT IN A VERY
AUTUMN-LIKE AIRMASS ACROSS THE FORECAST AREA THROUGH AT LEAST MID
WEEK. AS STATED IN THE PREVIOUS LONG TERM DISCUSSION...THE MORE
PROBABLE TIME PERIOD FOR SHOWERS WITH THIS SYSTEM WILL BE DURING THE
PEAK IN THE DIURNAL HEATING CYCLE /AFTERNOON AND EVENING/...MAINLY
TUES AND WED WHEN MOISTURE DEPTH WILL BE A LITTLE BETTER. HIGHEST
POPS WILL CONTINUE TO BE ACROSS THE NRN PORTIONS OF THE FORECAST
AREA...CLOSER TO THE MID LEVEL COLD POOL. THERE IS HOWEVER THE
CHANCE THAT SMALLER SCALE SHORT WAVE PERTURBATIONS CIRCULATING
AROUND THE PARENT UPPER LOW WILL TRIGGER SOME LIGHT SHOWERS OUTSIDE
OF THE AFTN/EVNG TIME PERIODS.
THE 12Z MODEL SUITE ARE INDICATING THE PASSAGE OF A SECONDARY SFC
COLD FRONT/TROUGH AXIS ACROSS SE MI MON AFTERNOON. MOISTURE QUALITY
ALONG THIS BOUNDARY DOES NOT LOOK HIGH ENOUGH TO SUPPORT SHOWERS
/BETTER CHANCES OF ANY -SHRA WILL BE WITHIN THE POST FRONTAL COLD
AIR ADVECTION THAT ARRIVES LATE/. DESPITE 850MB TEMPS DOWN INTO THE
SINGLE DIGITS...A DEEPENING AND WELL MIXED BOUNDARY LAYER WILL
SUPPORT AFTERNOON HIGHS ON MON INTO THE 70S OVER MUCH OF THE AREA
/EXCEPT FOR PERHAPS THE TRI CITIES/. MODEL SOUNDINGS SHOW 20-30
KNOTS IN THE MIXED LAYER MON AFTERNOON...WHICH WILL LEAD TO RATHER
BREEZY CONDITIONS. SLIGHTLY COLDER LOW LEVEL AIR...DEEPER MOISTURE
AND BETTER CONVECTIVE CLOUD DEPTHS WILL SUPPORT OVERALL MOSTLY
CLOUDY CONDITIONS TUES INTO WED. EXPECTED CLOUD COVER WILL LIMIT
DAYTIME BOUNDARY LAYER DEPTH WHICH WILL WARRANT FCST MAX TEMPS ONLY
IN THE 60S OVER MOST OF THE AREA. NIGGHTIME MINS THROUGH MIDWEEK
WILL LIKELY HOLD IN THE 50S AS THE GRADIENT FLOW AND EXPECTED CLOUD
COVER SUPPRESS THE EXTENT OF NOCTURNAL COOLING.
UPPER HEIGHT RISES FOR THE END OF THE WEEK AS THE UPPER LOW PULLS
AWAY LOOK TO LEAD TO A MODEST WARMING TREND INTO NEXT WEEKEND. UPPER
NORTHWESTERLY FLOW WILL PROMOTE SURFACE HIGH PRESSURE AND DRY
CONDITIONS THURSDAY AND FRIDAY.
MARINE...
A COLD FRONT WILL TRACK ACROSS LAKE HURON AND WESTERN LAKE ERIE THIS
EVENING. THIS SYSTEM WILL TRIGGER SCATTERED THUNDERSTORMS...SOME OF
WHICH MAY BE STRONG. THE PASSAGE OF THE FRONT WILL BE MARKED BY A
VEERING OF THE WINDS TO THE WEST. COLDER AIR WILL THEN OVERSPREAD
THE REGION DURING THE NIGHT AND LEAD TO INCREASINGLY UNSTABLE
CONDITIONS ACROSS THE LAKES THROUGH THE DAY ON MONDAY. GUSTY WEST-
SOUTHWEST WINDS AHEAD OF A SECONDARY COLD FRONT ON MONDAY WILL
LIKELY LEAD TO SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY ON
SAGINAW BAY. WHILE WINDS AND WAVES WILL GRADUALLY DECREASE MON NIGHT
INTO TUESDAY...ADDITIONAL LOW LEVEL COLD AIR ADVECTION WITH THE
PRESENCE OF A DEEP UPPER LEVEL LOW ACROSS THE NORTHERN GREAT LAKES
WILL LEAD TO FAVORABLE CONDITIONS FOR WATERSPOUTS. THIS RISK WILL
PERSIST THROUGH AT LEAST MID WEEK.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY FROM 10 AM TO 9 PM EDT MONDAY FOR LHZ421-422-
441>443.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......RBP
AVIATION.....RBP
SHORT TERM...SF
LONG TERM....SC/DT
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 23, 2:40 PM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT SUN AUG 23 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 240 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON...ENDING DURING THE EARLY EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. A WEAK ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. STORMS WILL MOVE TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED DUE TO LIMITED AREAL COVERAGE OF POTENTIAL SEVERE STORMS. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 240 PM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON...ENDING DURING THE EARLY EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. A WATERSPOUT CAN ALSO NOT BE RULED OUT. STORMS WILL MOVE TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON MONDAY FOR SOUTHWEST WIND GUSTS AROUND 25 KNOTS. THERE IS A CHANCE OF WATERSPOUTS MONDAY NIGHT THROUGH WEDNESDAY OVER LAKE HURON .SPOTTER INFORMATION STATEMENT... DISPATCHERS... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
In the hours before
Special weather statement, Aug 23, 4:52 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT SUN AUG 23 2015
MIZ060-061-068-232130-
LIVINGSTON-GENESEE-SHIAWASSEE-
452 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GENESEE...
SOUTHEASTERN SHIAWASSEE AND NORTHERN LIVINGSTON COUNTIES...
AT 452 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOWLERVILLE...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARTLAND...FENTON...HOWELL...FOWLERVILLE...LINDEN...COHOCTAH...
BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE...DEERFIELD
TOWNSHIP...TYRONE TOWNSHIP AND CONWAY TOWNSHIP.
LAT...LON 4291 8391 4285 8370 4263 8368 4259 8406
4276 8416
TIME...MOT...LOC 2052Z 245DEG 30KT 4271 8402
SCSpecial weather statement, Aug 23, 5:07 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 PM EDT SUN AUG 23 2015 MIZ060-061-068-069-232145- LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE- 507 PM EDT SUN AUG 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GENESEE...NORTHWESTERN OAKLAND...SOUTHEASTERN SHIAWASSEE AND NORTHEASTERN LIVINGSTON COUNTIES... AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER COHOCTAH...OR 10 MILES SOUTH OF DURAND...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLINT...FENTON...GRAND BLANC...HOLLY...BURTON...LINDEN...COHOCTAH... GOODRICH...BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE... DEERFIELD TOWNSHIP...TYRONE TOWNSHIP...RANKIN AND HOLLY STATE RECREATION AREA. LAT...LON 4265 8394 4280 8408 4304 8367 4285 8346 TIME...MOT...LOC 2107Z 236DEG 31KT 4277 8393 SC
Special weather statement, Aug 23, 5:29 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT SUN AUG 23 2015
MIZ061-068-069-232200-
LIVINGSTON-GENESEE-OAKLAND-
529 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GENESEE...
NORTHWESTERN OAKLAND AND NORTHEASTERN LIVINGSTON COUNTIES...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS OVER FENTON...MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FENTON...HOLLY...LINDEN...GOODRICH...ORTONVILLE...LAKE FENTON...
CLARKSTON...DAVISBURG...ROSE CENTER...TYRONE TOWNSHIP AND HOLLY STATE
RECREATION AREA.
LAT...LON 4293 8346 4288 8345 4288 8343 4273 8337
4269 8376 4284 8378
TIME...MOT...LOC 2129Z 256DEG 32KT 4277 8368
SCLocal storm report, Aug 23, 8:26 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
826 PM EDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN HEMLOCK 43.42N 84.23W
08/23/2015 M1.48 INCH SAGINAW MI TRAINED SPOTTER
6 HOUR TOTAL
&&
DTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:10 PM EDT | Small Craft Advisory | DTX | 25 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.